Asthma Treatment Questions
Can asthma cause seizures?There is no evidence that Asthma is the cause for seizures. However, it may be possible for an aggressive asthma attack to initiate a seizure if that person has a condition such as epilepsy. The reason for this is an epileptic patient is already prone to seizures. An asthma attack may very well set the stage for or trigger an epileptic attack. Seizures are linked to abnormal neurons in the brain. When tissue damage is present in the cortex, there is a chance of neuron misfire which results in seizures. People who have epilepsy are generally on medication to prevent such occurrences. However if a person with epilepsy has an asthma attack, he/she would be deprived of oxygen which may set the stage for a seizure. While it may be possible for asthma to trigger a seizure, severe lack of oxygen must be present along with other factors or triggers.
Can someone get asthma by being exposed to septic fumes?A person may develop asthma from prolonged exposure to septic fumes, methane gas, chlorine, and other allergens. In some cases a person can experience an acute asthma attack upon exposure or there soon after. The attack may occur within moments, hours or days. It usually depends on how susceptible the person is to the trigger. With asthma, inflammation will cause the airways to tighten. When certain triggers affect the person the symptoms often become more severe.
Generally a person with this condition will have few symptoms prior to an attack. However there are people who present symptoms at all times. This condition is known as severe asthma. In order to determine whether a person is affected by certain allergens, there are several tests that may be required. The tests generally include; allergy tests to determine the allergens that trigger attacks, testing on the airways, antibody tests, and chest X-rays.
Can someone with asthma take Benadryl?Technically a person with asthma (who doesn't require asthma medication) could take Benadryl with caution. The information insert for Benadryl is very clear that asthma patients should use caution when taking the medication. The reason for caution is there is a risk of increased thickening of bronchial fluids which may cause issues such as wheezing or tightening of the chest. Because of the risk involved a person would usually be encouraged to discuss the use of Benadryl with his/her doctor.
Is there a link between scoliosis and asthma?While scoliosis (abnormal curvature of the spine) may in some cases interfere with normal breathing, there is no direct link. In severe cases of scoliosis, the lungs may experience pressure from not being able to fully expand. This may cause the person to be short of breath similar to that of an asthmatic. Asthma is caused by allergens in the environment which trigger the bronchial tubes to become inflamed causing shortness of breath.
When a person experiences an asthma attack, panic and fear are usually the first emotions that occur. This is due to the person's inability to breath. Many questions arise regarding the cause of asthma and available treatments. If a person has questions or concerns regarding asthma, the person should ask an Expert for medical insight.